If you have low blood pressure normally...

Status
Not open for further replies.

ShiftKicker

Moderator
Joined
Mar 16, 2015
Messages
2,070
Reason
DX UMND/PLS
Diagnosis
06/2015
Country
CA
State
BC
...be very aware of how Tizanidine/Baclofen interacts with dieuretics. My doctor started me with a dieuretic (hydrochlorothiazide) as I can't seem to beat leg edema, no matter what I do. While it's been great for the swelling ankles and night time peeing issue, when combined with Tizanidine, it can lower your blood pressure to the point of passing out.

No one warned me, so I'm passing on that little tidbit so you don't panic like I did when I almost lost consciousness yesterday. This is a reminder to always go over any changes or additions to your prescriptions with the pharmacist. I have 3 different doctors prescribing me things, and I'm usually on top of such things, but clearly wasn't thinking a tiny change to my routine would affect me as it did.

I have been experiencing worsening day time spasticity and decided to take an extra 2mg of Tizanidine during the day (I usually only take it at night) to see if that helped. It seems that being upright and trying to go about my business was too much. I thought I was having a heart attack because my heart was racing and my chest was cramping terribly- it didn't help that I experience mild left arm cramping, spasticity and pain already as a part of my MND. While it may be comical to look back on it now, I was absolutely terrified at the time. Because I was afraid of appearing foolish, I only told my husband after I had a lie down to try to stop feeling faint and recovered enough to realize what was going on.

I learned my lesson.
 

affected

Guru status reached
Joined
Apr 26, 2013
Messages
11,525
Reason
Lost a loved one
Diagnosis
05/2013
Country
OZ
State
home
That's a very important warning!

I'm so glad it didn't cause you to fall and injure yourself, so scary!

I remember once I was put on oral ventolin as I was half way through a pregnancy and had gone into a premature labour. I was still a patient in the hospital and looking at all these women who had been there weeks and were staying til the birth. They didn't tell me there could be side effects.

So I would go sit on the toilet and panic as I experienced paranoia, hyperventilation, palpitations and crawling sensations through the scalp. I told no one, as with the paranoia I was sure they would never let me out! I had a baby at home, and I wasn't sitting in hospital for 4 months!

A few days after I got home, I was talking to a girlfriend who said, oh I couldn't take ventolin because of all the side effects and told me all the things I'd been experiencing ...

OK I learned I should actually speak up and check medications out :)

I'm so glad you got a pharmacist to do a meds review and work out the conflict!
 
Status
Not open for further replies.
Top

AdBlock Detected

We get it, advertisements are annoying!

Sure, ad-blocking software does a great job at blocking ads, but it also blocks some useful and important features of our website. For the best possible site experience please take a moment to disable your AdBlocker.

I've Disabled AdBlock
No Thanks